Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 114, NWS Kansas City, MO

June 29, 2017Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 29, 2017, 9:46 AM CDT for Chariton County, Macon County, Missouri. It took effect at Jun 30, 2017, 8:52 AM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2017, 9:46 AM CDT (14:46 UTC)
In effect from
Jun 30, 2017, 8:52 AM CDT
Expired
Jul 2, 2017, 8:20 AM CDT
In force
47 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:46 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 29, 6:46 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
646 AM CDT Thu Jun 29 2017

.Discussion...
Issued at 415 CDT THU JUN 29 2017

Last night's activity is still making its way through the
northeastern part of the forecast area. These training storms
dropped an excessive amount of water across northern MO. Areas from
Burlington Junction, MO to Bethany, MO have received anywhere from 9-
11 inches of rain with surrounding areas in the 6-9 inch range. As a
result, flooding is an issue, so an Areal Flood warning is in
effect across this area until about 3:30 PM this afternoon. The
activity in the northeastern part of the forecast area should
continue to weaken and move southeast, exiting the area within the
next few hours. To our west, another cluster of storms has taken
shape. This is in response to another upper level shortwave moving
through in conjunction with the low level jet. This activity has
already begin moving into northeastern KS and northwestern MO and
is expected to move east through about dawn and then dissipate.
Another MCS is projected to move through northern KS and northern
MO later this morning as another shortwave, currently over
western KS, moves through. This will be in conjunction with a
developing surface low in southeastern KS and its associated warm
front. The storm system should move along the warm front, making
it near the KS/MO border around 9 AM. It should continue moving
east, north of the MO River, through late morning. Don't
anticipate much in the way of severe weather, but can't rule out
the potential for isolated hail and damaging winds. The bigger
concern will be the additional rainfall in an area that is already
experiencing flash and river flooding.

This afternoon, it looks like we may have similar set up to
yesterday afternoon/evening. It will, however, be contingent on
this morning's systems. A boundary with warm front characteristics
seems to be the main focus for severe storm development this
afternoon and is likely to set up somewhere across northeastern KS
and northern MO, likely a little further south than yesterday's
activity. At the same time another shortwave is projected to move
overhead. All of the ingredients for severe weather will be
available again today. SB CAPE will range from 2000-4000 J/kg, 0-6
km shear around 40 kts, with dewpoints in the low 70s again.
General model consensus depicts storms starting to develop this
afternoon (roughly 1-3 pm time frame) in northwest MO/northeast KS
and then moving southeast, potentially reaching the northern side
of the KC metro in the 4-6 PM time frame. All hazards, hail,
damaging winds, and a few tornadoes are possible, especially in
the SPC Enhanced Risk area. Further into the evening, as storms
move southeast, they will eventually form a line as the main upper
trough and surface cold front moves in, and low level jet ramps
up again. Widespread flash flooding and river flooding may be the
biggest concern, not only in northern MO, but also the KC Metro
and areas closer to the MO River because these storms will likely
not be moving very fast and PWAT values will be approaching 2
inches. Therefore, with what has already fallen and what is
projected to fall, a Flash Flood Watch has been issued until 7 AM
Friday morning, for most of our counties north of the MO River and
the KC Metro.

The storms and cold front should exit the area by Friday night and
a surface high will work its way south over the area. This will
leave Saturday cooler and dry. Friday's cold front, which will
stall near the MO/AR border, will retreat north as a warm front
Sunday, returning on and off storm chances starting Sunday evening
through Wednesday.

&&

.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 645 AM CDT THU JUN 29 2017

Main concern for this forecast period is the on and off storm
chances across the forecast area. The storms this morning should
stick around through late morning/early afternoon, but northwest
MO may not get too much of a break in between the morning
convection and the afternoon convection. Otherwise, most skies
should clear some, allowing for daytime heating and priming the
atmosphere for more development this afternoon. Scattered storms
will likely develop along a boundary in northeast KS/northwest MO
and start off as discrete, before moving southeast in more of a
line. The line of storms looks to cover the entire length of the
forecast area and will take its time moving through. The line
won't completely exit the forecast area until Friday morning. It
is important to note though that IF this morning's activity takes
longer than expected to clear out, the afternoon convection
development could be delayed. Heavy rain is expected with these
storms, so visibilities may drop some when storms move through.
Also, it won't be quite as windy (synoptically) today as it was
yesterday, but most areas will exceed the 12 kt wind threshold
during the afternoon. Finally, a cold front will be moving through
near the end of the period, so winds will start to veer to the
northwest, and ceilings will likely drop to at least MVFR behind
the front for a few hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-102>105.

MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
     020>025-028>033-037.

&&

Discussion...Grana
Aviation...Grana
Hazardous weather outlook, Jun 29, 4:26 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
426 AM CDT Thu Jun 29 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-300930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
426 AM CDT Thu Jun 29 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will be possible this morning however, these storms
 are not expected to be severe.

 Several rounds of storms will be possible today. Conditions this
 afternoon and evening will be favorable for severe storms with large
 hail...damaging winds and a few tornadoes possible.

 With several rounds of storms possible today falling across already
 saturated soil there is also a flash flood threat. An additional 2
 to 4 inches of rain with locally higher amounts are possible. There
 will also be flooding along area rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Thunderstorms will continue into Friday morning however the severe
 threat will have diminished by then. However, there may be area and
 river flooding ongoing.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 29, 7:43 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
743 AM CDT THU JUN 29 2017

MOZ037-043-291330-
Cass MO-Jackson MO-
743 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND JACKSON
COUNTIES UNTIL 830 AM CDT...

At 742 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenaire to near Cleveland. Movement was
east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Pleasant Hill, Greenwood,
Peculiar, Sugar Creek, Buckner, Lake Lotawana, Courtney, Lake
Winnebago, Lone Jack, Lake Tapawingo and Sibley.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 6 and 25.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 56 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3872 9461 3915 9451 3912 9446 3917 9440
      3920 9440 3916 9437 3919 9433 3922 9431
      3922 9423 3921 9421 3921 9417 3918 9419
      3917 9414 3870 9423
TIME...MOT...LOC 1242Z 281DEG 14KT 3919 9445 3875 9459

Laflin
Special weather statement, Jun 29, 8:23 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
823 AM CDT THU JUN 29 2017

MOZ043-053-291400-
Bates MO-Cass MO-
823 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CASS AND NORTHERN BATES
COUNTIES UNTIL 900 AM CDT...

At 823 AM CDT, Doppler radar was tracking a strong thunderstorm near
Drexel, or 11 miles northwest of Adrian, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Harrisonville, Adrian, Garden City, Archie, Drexel, Gunn City and
Merwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3837 9461 3856 9461 3867 9414 3837 9417
TIME...MOT...LOC 1323Z 248DEG 28KT 3848 9455

Laflin
Local storm report, Jun 29, 8:24 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 AM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HEAVY RAIN       2 NE PATTONSBURG        40.08N 94.11W
06/29/2017  M5.20 INCH       DAVIESS            MO   PUBLIC

            STORM TOTAL UP TO THIS POINT.

&&

STG
Local storm report, Jun 29, 8:40 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 AM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     HEAVY RAIN       2 SE LANCASTER          40.51N 92.50W
06/29/2017  E0.51 INCH       SCHUYLER           MO   PUBLIC

            STORM TOTAL SO FAR.

&&

STG
Local storm report, Jun 29, 8:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 AM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     HEAVY RAIN       DENTON                  39.74N 95.27W
06/29/2017  M0.54 INCH       DONIPHAN           KS   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

STG
Local storm report, Jun 29, 9:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT THU JUN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND GST     UNIONVILLE              40.48N 93.00W
06/28/2017  M79 MPH          PUTNAM             MO   MESONET

            DELAYED REPORT.

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:10 PM CDTSevere Thunderstorm WarningEAXAtchison, Gentry, Nodaway, Worth65 min
Jun 28, 7:21 PM CDTTornado WarningEAXMercer, Putnam, Sullivan39 min
Jun 28, 7:27 PM CDTTornado WarningEAXGentry, Harrison33 min
Jun 28, 7:30 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer45 min
Jun 28, 7:33 PM CDTTornado WarningEAXGrundy, Harrison, Mercer42 min
Jun 28, 8:00 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan60 min
Jun 28, 8:15 PM CDTSevere Thunderstorm WarningEAXGentry, Grundy, Harrison, Mercer, Nodaway, Worth60 min
Jun 28, 8:22 PM CDTFlash Flood WarningEAXGentry, Grundy, Harrison, Mercer, Worth6 hr
Jun 28, 8:48 PM CDTTornado WarningEAXGentry, Nodaway27 min
Jun 28, 8:53 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Sullivan52 min
Jun 28, 9:12 PM CDTTornado WarningEAXDaviess, Gentry, Harrison33 min
Jun 28, 9:17 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth28 min
Jun 28, 9:21 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon54 min
Jun 28, 9:38 PM CDTFlash Flood WarningEAXGentry, Nodaway, Worth6 hr
Jun 28, 9:38 PM CDTTornado WarningEAXAdair, Macon37 min
Jun 28, 9:43 PM CDTSevere Thunderstorm WarningEAXDaviess, Harrison32 min
Jun 28, 9:49 PM CDTTornado WarningEAXDaviess, Grundy, Livingston41 min
Jun 28, 10:21 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth39 min
Jun 28, 10:24 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston51 min
Jun 28, 10:42 PM CDTSpecial Weather StatementEAXDaviess33 min
Jun 28, 10:50 PM CDTRiver Flood WarningEAXAndrew, Nodaway28 hr
Jun 28, 11:00 PM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth45 min
Jun 28, 11:13 PM CDTSpecial Weather StatementEAXLinn, Livingston47 min
Jun 28, 11:14 PM CDTFlash Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Linn, Sullivan5 hr
Jun 28, 11:38 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Nodaway52 min
Jun 29, 12:14 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry46 min
Jun 29, 1:26 AM CDTFlash Flood WarningEAXAndrew, Daviess, Gentry, Grundy, Holt, Linn and 2 more3 hr
Jun 29, 2:05 AM CDTSpecial Weather StatementEAXDeKalb40 min
Jun 29, 2:16 AM CDTFlash Flood WarningEAXGentry, Grundy, Harrison, Mercer, Worth89 min
Jun 29, 3:25 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 24 more28 hr
Jun 29, 3:37 AM CDTAreal Flood WarningEAXAdair, Andrew, Atchison, Chariton, Daviess, DeKalb and 10 more48 hr
Jun 29, 4:35 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Jun 29, 4:38 AM CDTRiver Flood WarningEAXAndrew, Buchanan55 hr
Jun 29, 4:46 AM CDTRiver Flood WarningEAXBuchanan4 days
Jun 29, 4:46 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 29, 4:46 AM CDTRiver Flood WarningEAXPlatte6 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jun 29, 7:43 AM CDTSpecial Weather StatementEAXJackson47 min
Jun 29, 8:19 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Macon6 hr
Jun 29, 8:23 AM CDTSpecial Weather StatementEAXCass37 min
Jun 29, 9:46 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
Jun 29, 9:48 AM CDTRiver Flood WarningEAXAtchison, Holt45 hr
Jun 29, 9:52 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCooper, Howard5 days
Jun 29, 1:04 PM CDTSpecial Weather StatementEAXJackson41 min
Jun 29, 1:37 PM CDTSpecial Weather StatementEAXJackson38 min
Jun 29, 2:07 PM CDTSpecial Weather StatementEAXLafayette23 min
Jun 29, 2:25 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Livingston24 hr
Jun 29, 2:56 PM CDTRiver Flood WarningEAXCarroll53 hr
Jun 29, 2:59 PM CDTSpecial Weather StatementEAXLafayette46 min
Jun 29, 6:29 PM CDTSpecial Weather StatementEAXSaline46 min
Jun 29, 6:33 PM CDTSevere Thunderstorm WarningEAXSaline42 min
Jun 29, 6:55 PM CDTAreal Flood AdvisoryEAXLafayette, Saline4 hr
Jun 29, 6:35 AM CDTSpecial Weather StatementEAXJohnson25 min
Jun 29, 7:10 AM CDTSpecial Weather StatementEAXJohnson50 min
Jun 29, 9:48 AM CDTRiver Flood WarningEAXAtchison, Leavenworth54 hr
Jun 29, 9:48 AM CDTRiver Flood WarningEAXLeavenworth52 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.